A Wowzer-type lower bound for the strong regularity lemma

Kalyanasundaram, Subrahmanyam and Shapira, A (2013) A Wowzer-type lower bound for the strong regularity lemma. Proceedings of the London Mathematical Society, 106 (3). pp. 621-649. ISSN 0024-6115

Full text not available from this repository. (Request a copy)


he regularity lemma of Szemerédi asserts that one can partition every graph into a bounded number of quasi-random bipartite graphs. In some applications however, one would like to have a strong control on how quasi-random these bipartite graphs are. Alon et al. (‘Efficient testing of large graphs’, Combinatorica 20 (2000) 451–476) obtained a powerful variant of the regularity lemma, which allows one to have an arbitrary control on this measure of quasi-randomness. However, their proof guaranteed only to produce a partition where the number of parts is given by the Wowzer function, which is the iterated version of the Tower function. We show here that a bound of this type is unavoidable by constructing a graph H, with the property that even if one wants a very mild control on the quasi-randomness of a regular partition, then the number of parts in any such partition of H must be given by a Wowzer-type function.

[error in script]
IITH Creators:
IITH CreatorsORCiD
Kalyanasundaram, SubrahmanyamUNSPECIFIED
Item Type: Article
Subjects: Computer science > Big Data Analytics
Divisions: Department of Computer Science & Engineering
Depositing User: Users 3 not found.
Date Deposited: 23 Sep 2014 07:35
Last Modified: 20 Sep 2017 08:58
URI: http://raiith.iith.ac.in/id/eprint/48
Publisher URL: https://doi.org/10.1112/plms/pds045
OA policy: http://www.sherpa.ac.uk/romeo/issn/0024-6115/
Related URLs:

Actions (login required)

View Item View Item
Statistics for RAIITH ePrint 48 Statistics for this ePrint Item